Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 352, NWS Paducah, KY

August 2, 2012Crittenden County, Livingston County, Lyon County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Aug 2, 2012, 7:56 PM CDT for Crittenden County, Livingston County, Lyon County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 7:56 PM CDT (00:56 UTC)
Expired
Aug 2, 2012, 8:45 PM CDT
In force
49 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Crittenden County, KY, Livingston County, KY, Lyon County, KY

The radar

The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS53 KPAH 030056
SVRPAH
KYC055-139-143-030145-
/O.NEW.KPAH.SV.W.0352.120803T0056Z-120803T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
756 PM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
  EASTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
  NORTHWESTERN LYON COUNTY IN WESTERN KENTUCKY...

* UNTIL 845 PM CDT.

* AT 753 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CALVERT CITY...
  MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MARION...SALEM AND DYCUSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3709 8841 3744 8828 3735 8799 3723 8807
      3722 8809 3721 8808 3702 8819
TIME...MOT...LOC 0056Z 201DEG 12KT 3714 8826
WIND...HAIL 60MPH 1.50IN

$$
1 follow-up statement
128 
WWUS53 KPAH 030123
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT THU AUG 2 2012

KYC143-030133-
/O.CAN.KPAH.SV.W.0352.000000T0000Z-120803T0145Z/
LYON KY-
823 PM CDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LYON COUNTY IN
WESTERN KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3715 8819 3714 8821 3725 8825 3742 8827
      3735 8799 3723 8807 3722 8809 3721 8808
      3715 8813 3713 8818
TIME...MOT...LOC 0123Z 220DEG 10KT 3724 8819

$$

KYC055-139-030145-
/O.CON.KPAH.SV.W.0352.000000T0000Z-120803T0145Z/
LIVINGSTON KY-CRITTENDEN KY-
823 PM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CRITTENDEN AND EAST CENTRAL LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 845 PM CDT...

AT 817 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SALEM...OR 10 MILES SOUTHWEST OF
MARION...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3715 8819 3714 8821 3725 8825 3742 8827
      3735 8799 3723 8807 3722 8809 3721 8808
      3715 8813 3713 8818
TIME...MOT...LOC 0123Z 220DEG 10KT 3724 8819
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:08 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 2, 3:08 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT THU AUG 2 2012

.UPDATE...
ISSUED AT 308 PM CDT THU AUG 2 2012

LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS HAS NOW SET UP FROM
THE PURCHASE AREA NORTHWARD INTO SOUTHERN ILLINOIS. HOWEVER...WOULD
NOT GIVE UP ON SOUTHEAST MISSOURI JUST YET WITH THE MCV PASSING
NORTH OF THE AREA AND PLENTY OF SUNSHINE. ALSO WILL HAVE TO KEEP
AN EYE ON THE OLD WARM FRONT OVER SOUTHEAST ILLINOIS INTO
NORTHWEST KENTUCKY. THE BEST CONVERGENCE IS ALONG THE WARM
FRONT...BUT DEWPOINTS APPEAR TO FINALLY BE MIXING OUT NEAR THAT
BOUNDARY. CERTAINLY CANNOT RULE OUT A STRAY SEVERE STORM WITH
DAMAGING WINDS AND HAIL...BUT THAT SHOULD BE PRETTY ISOLATED.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 308 PM CDT THU AUG 2 2012

WITH THE MCV PASSING JUST NORTH OF THE AREA THROUGH THE
EVENING...SHOULD SEE EASTWARD PROGRESS OF CONVECTION LATE THIS
AFTERNOON AND THIS EVENING. WAS ORIGINALLY THINKING THAT LATER TONIGHT
WOULD BE MOSTLY DRY BEHIND THE MCV...BUT WITH IT PASSING TO OUR
NORTH WE COULD SEE SOME INCREASE THE LOW-LEVEL JET...UP TO AROUND
30KTS...ACROSS THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS.
LEFT A 30 TO 40 POP THROUGH THE NIGHT...AND INDICATED A SLIGHT
SOUTHEASTWARD SHIFT TOWARD MORNING. ANY SEVERE WEATHER SHOULD BE
CONFINED TO THE DIURNAL STORMS...BUT LOCALLY HEAVY RAINFALL WILL
BE A CONCERN LATER TONIGHT...IF THERE IS RE-DEVELOPMENT.

ON FRIDAY WOULD EXPECT ANY LLJ-RELATED CONVECTION TO BE DYING OUT
OVER WEST KENTUCKY IN THE MORNING...FOLLOWED BY DIURNAL
DEVELOPMENT LATER IN THE DAY. TEMPERATURES WILL CLIMB INTO THE
UPPER 90S OVER SOUTHWEST ILLINOIS...WHERE THE MOST SUNSHINE IS
EXPECTED...AND HEAT INDICES OVER MUCH OF THE AREA WILL CLIMB TO
NEAR 105 AGAIN. GIVEN THAT AIRMASS...CANNOT RULE OUT ISOLATED
SEVERE STORMS IN THE AFTERNOON.

THE NAM AND GFS TRY TO BRING ELEVATED CONVECTION INTO SOUTHEAST
MISSOURI MAINLY NEAR THE ARKANSAS BORDER FRIDAY NIGHT. TRIED TO
EMPHASIZE THAT AREA WITH LOW CHANCE POPS IN THE LATE EVENING AND
OVERNIGHT HOURS...AFTER THE DIURNAL CONVECTION TAPERS OFF EARLY IN
THE EVENING.

THE GFS AND NAM EMPHASIZE THE SOUTHERN HALF OF THE AREA FOR MORE
CLOUDS AND CONVECTIVE DEVELOPMENT SATURDAY...AS A WEAK MID AND
UPPER LEVEL DISTURBANCE PUSHES SLOWLY EASTWARD ACROSS THE REGION.
LOWER CHANCE POPS SHOULD SUFFICE FOR NOW. ONCE AGAIN A STRAY
SEVERE STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY. ALL
GUIDANCE INDICATES THAT DEWPOINTS WILL BE POOLING OVER THE ENTIRE
REGION...SO EVEN THOUGH CLOUDIER SKIES SHOULD HOLD DOWN
TEMPERATURES A BIT OVER MOST OF THE AREA...HEAT INDICES MAY STILL
CLIMB UP TO NEAR 105 AGAIN SATURDAY.

THE MODELS ARE NOT IN THE BEST AGREEMENT FOR SATURDAY NIGHT JUST
AHEAD OF A MORE SIGNIFICANT COLD FRONT. WENT WITH A BROAD BRUSH
FOR 30-40 POPS FOR NOW.

WILL CONTINUE WITH THE SPS TREATMENT FOR THE HEAT...DUE TO
UNCERTAINTIES IN CLOUDS AND CONVECTION BOTH FRIDAY AND SATURDAY.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 308 PM CDT THU AUG 2 2012

FAIRLY GOOD CONTINUITY IN THE EXTENDED FROM CURRENT GRIDS TO THE
LATEST MODEL RUNS.

THE FRONT IS STILL EXPECTED IN THE HEARTLAND SUNDAY HOWEVER THERE
ARE SOME SLIGHT TIMING AND STRENGTH DISCREPANCIES. THE OPERATIONAL
NAM12...GFS...AND ECMWF ALL AGREE ON SIMILAR ARRIVAL TIME OF THE
FRONT SUNDAY. HOWEVER THE ECMWF STALLS THE PRE FRONTAL TROUGH OVER
THE OHIO RIVER VALLEY WHILE THE NAM PUSHES A LITTLE FARTHER SOUTH
AND THE GFS PUSHES IT ALL THE WAY THROUGH. ALSO THE GFS WANTS MOST
ALL THE PRECIP TO BE PRE FRONTAL TROUGH WITH ECMWF BOTH PRE AND POST
TROUGH PRECIP. FINALLY THE ECMWF STALLS THE FRONT OVER THE OHIO
VALLEY BY 12Z MONDAY. THE ECMWF TRIES TO GENERATE MORE QPF OVER WEST
KY MONDAY AFTER SUNRISE ALONG THE STALLED FRONT. FOR NOW WILL GO
WITH A COMPROMISE BETWEEN THE NAM AND ECMWF AND TAPER POPS SUNDAY
NIGHT. ALSO WILL BRING IN HIGH PRESSURE FOR THE UPCOMING WORK WEEK.
THIS WILL RESULT IN MOSTLY DRY WEATHER FOR MOST OF THE WEEK. MAY
HAVE TO HAVE SOME POPS TOWARD DAY 7 FOR NEXT COLD FRONT ARRIVAL.

EXPECT TEMPERATURES TO COOL WITH MUCH DRIER AIR FILTERING INTO THE
AREA EARLY NEXT WEEK AS THE NORTHWEST FLOW PREVAILS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1235 PM CDT THU AUG 2 2012

GIVEN THE SCENARIO DISCUSSED IN THE UPDATE SECTION...FEEL THAT TS
NEEDS TO BE MENTIONED THIS AFTERNOON AT KCGI AND KPAH. USED A
TEMPO AND TRIED TO GIVE IT A WIDE BERTH INDICATING MVFR RAIN AND
GUSTY WIND POTENTIAL. THE EVOLUTION HEADING INTO TONIGHT IS LESS
CERTAIN SO WILL NOT MENTION TS EXPLICITLY AT KEVV AND KOWB. JUST
MENTIONED VCSH THROUGH THE EVENING. WILL CERTAINLY LOOK TO
UPDATE...IF/WHEN TS POTENTIAL INCREASES SUFFICIENTLY.

WITH PRECIPITATION LIKELY THIS AFTERNOON AT KPAH AND KCGI...AT
LEAST MVFR FOG DEVELOPMENT WILL BE LIKELY TONIGHT. THIS COULD ALSO
OCCUR AT KEVV AND KOWB...BUT FOR NOW LEFT IT OUT. THERE IS SOME
GUIDANCE THAT ACTUALLY INCREASES SOUTHERLY WINDS LATE
TONIGHT...AND THAT CERTAINLY COULD DIMINISH THE FOG THREAT.

WOULD EXPECT SOME CU DEVELOPMENT QUICKLY FRIDAY MORNING...AS SOUTH
WINDS INCREASE AND BECOME GUSTY BY MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM....KH
AVIATION...DRS
Hazardous weather outlook, Aug 2, 3:47 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CDT THU AUG 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
347 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING MAINLY EAST OF THE MISSISSIPPI RIVER. AN
ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY CONCERNS. LATER THIS EVENING AND OVERNIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REGION.
LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY
THROUGH SUNDAY. THE BEST CHANCE CONTINUES TO BE WITH A COLD FRONT
SATUDAY NIGHT INTO SUNDAY. A SEVERE STORM CANNOT BE RULED OUT EACH
AFTERNOON FRIDAY THROUGH SUNDAY...BUT ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED THROUGH THE PERIOD.

HEAT INDEX VALUES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE FRIDAY
AND SATURDAY AFTERNOONS...OUTSIDE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, Aug 2, 3:21 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT THU AUG 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-030930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
321 PM CDT THU AUG 2 2012

...HOT AND HUMID WILL CONTINUE OVER PORTIONS OF THE AREA FRIDAY
AND SATURDAY...

CHANCES OF THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY INTO
SATURDAY...WITH THE BEST CHANCES OVER SOUTHEAST MISSOURI AND WEST
KENTUCKY. OUTSIDE OF THUNDERSTORMS AND THE ASSOCIATED CLOUD
COVER...HEAT INDEX VALUES WILL STILL CLIMB INTO THE 100 TO 105
DEGREE RANGE EACH AFTERNOON. BASED ON THE CURRENT FORECAST...THIS
WILL BE MOST LIKELY OVER SOUTHERN ILLINOIS...ESPECIALLY ALONG THE
INTERSTATE 64 CORRIDOR.

AT THIS TIME...FORECAST CONFIDENCE IN THE PLACEMENT AND TIMING OF
THUNDERSTORMS IS LOW...AND REVISIONS TO THE FORECAST ARE LIKELY.
THE BOTTOM LINE IS THAT THE ENTIRE AREA NEEDS TO BE PREPARED FOR
CONTINUED HOT AND HUMID CONDITIONS FRIDAY AND SATURDAY.

REMEMBER TO TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND PROLONGED
TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE ACTIVITIES TO EARLY
MORNING OR CLOSER TO SUN DOWN. MAKE SURE TO DRINK PLENTY OF WATER.
AND TAKE FREQUENT BREAKS IN COOLER LOCATIONS. ALSO...REMEMBER TO
CHECK ON THE ELDERLY...ESPECIALLY IF THEY LIVE WITH NO AIR
CONDITIONING.

DRS
Special weather statement, Aug 2, 3:24 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT THU AUG 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-030930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
324 PM CDT THU AUG 2 2012

...HOT AND HUMID CONDITIONS WILL CONTINUE OVER PORTIONS OF THE
AREA FRIDAY AND SATURDAY...

CHANCES OF THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY INTO
SATURDAY...WITH THE BEST CHANCES OVER SOUTHEAST MISSOURI AND WEST
KENTUCKY. OUTSIDE OF THUNDERSTORMS AND THE ASSOCIATED CLOUD
COVER...HEAT INDEX VALUES WILL STILL CLIMB INTO THE 100 TO 105
DEGREE RANGE EACH AFTERNOON. BASED ON THE CURRENT FORECAST...THIS
WILL BE MOST LIKELY OVER SOUTHERN ILLINOIS...ESPECIALLY ALONG THE
INTERSTATE 64 CORRIDOR.

AT THIS TIME...FORECAST CONFIDENCE IN THE PLACEMENT AND TIMING OF
THUNDERSTORMS IS LOW...AND REVISIONS TO THE FORECAST ARE LIKELY.
THE BOTTOM LINE IS THAT THE ENTIRE AREA NEEDS TO BE PREPARED FOR
CONTINUED HOT AND HUMID CONDITIONS FRIDAY AND SATURDAY.

REMEMBER TO TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND PROLONGED
TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE ACTIVITIES TO EARLY
MORNING OR CLOSER TO SUN DOWN. MAKE SURE TO DRINK PLENTY OF WATER.
AND TAKE FREQUENT BREAKS IN COOLER LOCATIONS. ALSO...REMEMBER TO
CHECK ON THE ELDERLY...ESPECIALLY IF THEY LIVE WITH NO AIR
CONDITIONING.
Special weather statement, Aug 2, 3:58 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT THU AUG 2 2012

KYZ015-016-020-022145-
HOPKINS KY-MCLEAN KY-WEBSTER KY-
358 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOPKINS...
NORTHEASTERN WEBSTER AND SOUTHWESTERN MCLEAN COUNTIES IN NORTHWEST
KENTUCKY UNTIL 445 PM CDT...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEBREE...OR 16 MILES WEST OF CALHOUN...
MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CALHOUN AND SLAUGHTERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 4:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU AUG 2 2012

KYZ009-012-022215-
CALLOWAY KY-TRIGG KY-
425 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND SOUTHWESTERN
TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 515 PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF MURRAY...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  NEW CONCORD AND LINTON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Aug 2, 7:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT THU AUG 2 2012

KYZ007-008-010-011-013-030100-
CALDWELL KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-MARSHALL KY-
722 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CRITTENDEN...
WESTERN CALDWELL...NORTHERN MARSHALL...LYON AND SOUTHERN LIVINGSTON
COUNTIES IN WESTERN KENTUCKY UNTIL 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALVERT CITY...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  EDDYVILLE...GRAND RIVERS AND KUTTAWA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Aug 2, 7:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT THU AUG 2 2012

ILZ077-078-083-INZ081-085-086-030115-
EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL-
728 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDWARDS...
NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST
ILLINOIS...AND GIBSON...NORTHEASTERN POSEY AND NORTHEASTERN
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 815 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAYVILLE...OR 11 MILES SOUTHEAST OF
ALBION...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FORT BRANCH...PRINCETON...POSEYVILLE...CYNTHIANA...OWENSVILLE...
  HAUBSTADT AND KEENSBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:30 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon30 min
Aug 2, 8:35 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster40 min
Aug 2, 8:59 PM CDTSevere Thunderstorm WarningPAHHenderson, Union31 min
Aug 2, 10:21 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Union114 min
Aug 2, 10:38 PM CDTFlash Flood WarningPAHDaviess, Henderson112 min
Aug 3, 12:02 AM CDTAreal Flood AdvisoryPAHHopkins, McLean, Muhlenberg118 min
Aug 3, 3:12 PM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more21 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.